Flood, Knox
- When
- January 4, 8:53 AM EST to January 18, 9:25 AM EST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
2 to 5 inches of rain fell on the 1st through the 5th causing minor river flooding along the lower Wabash.Location: FS: Crest: Date of Crest:Vincennes 16.0 20.0 January 10Red Skelton Bridge 17.5 21.2 January 10Mount Carmel 19.0 28.1 January 13
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
2 to 5 inches of rain fell on the 1st through the 5th causing minor river flooding along the lower Wabash.Location: FS: Crest: Date of Crest:Vincennes 16.0 20.0 January 10Red Skelton Bridge 17.5 21.2 January 10Mount Carmel 19.0 28.1 January 13
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 3, 2:30 PM EST, 18 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST SAT JAN 3 2004 .DISCUSSION...PROBLEM OF DAY CONCERNS FLOOD POTENTIAL SRN PORTIONS TONIGHT AND SUNDAY AND TIMING OF COLD AIR AND ITS IMPLICATIONS TO PRECIP TYPE. COLD FRONT MOVED JUST SOUTH OF IND THIS MORNING AND EXPECTED TO REMAIN OVER CENTRAL IN THRU SUNDAY BEFORE PUSHING WELL TO THE SOUTHEAST. LOW PRESSURE SYSTEMS MOVING ALONG FRONT WITH MAIN LOW ARRIVING SUNDAY. COLD AIR POURS QUICKLY IN SUNDAY NIGHT ALONG WITH DRYING..WITH COLD AIR REMAINING MUCH OF NEXT WEEK. STRONG WAA INDICATED LATE TONIGHT WITH SOUTHERLY WINDS AT 850MB OVERRIDING FRONT IN CTRL IN. PWS AROUND AN INCH IN THE AREA. MESOETA HAS TWO AXIS OF HEAVIEST PRECIP, ONE OVER SRN IN AND ONE ACROSS NRN IN. STILL CLOSE TO AN INCH OF RAIN IN BETWEEN. WILL KEEP FLOOD WATCH FOR AREA FROM I70 SOUTH WITH SOME RIVERS ALREADY IN FLOOD AND 6 HR FLOOD GUIDANCE UNDER AN INCH. ONGOING RAINFALL TODAY AND STRONG OMEGA FCST FOR LATE TONIGHT, WILL CONTINUE TO CONTRIBUTE TO FLOOD POTENTIAL. NEXT QUESTION IS FREEZING RAIN POTENTIAL NRN PORTION OF OUR AREA. MESOETA APPEARS TO BE BEST MODEL FOR HANDLING THE COLD AIR. TEMPERATURES FALL BELOW FREEZING ALONG OUR NORTHERN TIER SUNDAY MORNING..ESPECIALLY LAF AREA. LITTLE CHANGE IN TEMPERATURES DURING THE DAY SUNDAY. WILL BEGIN WINTER WEATHER ADVISORY NW CORNER LATE TONIGHT AND INTO MIE AREA BY SUNDAY MORNING..CONTINUING THRU THE DAY SUNDAY. TEMPERATURES FALL QUICKLY SUNDAY EVENING AS LOW MOVES INTO OHIO BUT PRECIP DIMINISHES QUICKLY AT SAME TIME. SOME FREEZING RAIN AND SNOW NORTHERN TWO THIRDS OF CWA BEFORE ENDING. PRECIP EXPECTED TO END SRN PORTIONS BEFORE POTENTIAL CHANGE OVER. && .IND WATCHES/WARNINGS/ADVISORIES...CONTINUE FLOOD WATCH ALONG AND SOUTH OF INTERSTATE 70 TONIGHT AND SUNDAY. WINTER WEATHER ADVISORY..NORTH OF IND FOR LATE TONIGHT AND SUNDAY AND INTO MIE AREA SUNDAY. && ALEXANDER/OGREN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 AM EST SUN JAN 4 2004 INZ021-028>031-035>045-049-051100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD- MADISON-MONTGOMERY-PARKE-PUTNAM-RANDOLPH-TIPPECANOE-TIPTON- VERMILLION-WARREN- 555 AM EST SUN JAN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TODAY. RAIN WILL CHANGE TO FREEZING RAIN AND SLEET LATER THIS MORNING OR EARLY THIS AFTERNOON. ICE MAY ACCUMLATE UP TO ONE QUARTER OF AN INCH. ICE AND GUSTY WINDS MAY DAMAGE TREE LIMBS AND POWER LINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT CHANGES IN PRECIPITATION TYPE AND ANY ICE ACCUMULATIONS TODAY. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ046>048-051>057-060>065-067>072-051100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN- OWEN-RUSH-SHELBY-SULLIVAN-VIGO- 555 AM EST SUN JAN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY. HEAVY RAINFALL OF ONE HALF OF AN INCH TO ONE AND ONE HALF INCHES MAY CAUSE FLOODING ALONG STREAMS AND IN LOW AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT HEAVY RAINFALL AND ANY FLOODING TODAY. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383987.